Going off pill = headaches?

  1. You have chosen to ignore posts from heatherv1211. Show heatherv1211's posts

    Going off pill = headaches?

    Hi - I've been "lurking" for a while and enjoy the great support system this forum offers - you're all very thoughtful!

    Anyway, I *just* went off the pill about a week ago.  I've been having headaches almost every day since, and I am not typically prone to headaches.  Did anyone else experience this when going off the pill?  I've been on some type of hormone-based birth control method for several years.  Just curious.  Will call dr. if it doesn't get better over the next week or two.

    TIA!
     
  2. You have chosen to ignore posts from KAM2007. Show KAM2007's posts

    Re: Going off pill = headaches?

    That happened to me. got so bad my doc kept perscribing different medicine to knock the headaches out. I forget what finally worked-but it did end, for me about two months after going off the pill. It was almost to the point of CT & MRI scans, even though I kept mentioning the fact that I had just gone off the pill-thankfully the headaches stopped just as suddenly as they came.

    Best of luck!
     
  3. You have chosen to ignore posts from heatherv1211. Show heatherv1211's posts

    Re: Going off pill = headaches?

    KAM - thank you for your input!  I'm glad your headaches eventually stopped, and hope mine will follow suit!
     
  4. You have chosen to ignore posts from kargiver. Show kargiver's posts

    Re: Going off pill = headaches?

    Headaches are commonly hormonally related; many women get them during their periods, for instance.  So, it's not unusual at all that while adjusting to not being on the pill that you're having headaches.  They should subside soon.  In the meantime, drink plenty of water, drink your usual amount of caffeine and see if you can get a little more rest at night for awhile.
     
  5. You have chosen to ignore posts from BE2Be. Show BE2Be's posts

    Re: Going off pill = headaches?

    To echo the others, I had really bad headaches for a few months after ending the pill.  They went away eventually - hang in there!!
     
  6. You have chosen to ignore posts from heatherv1211. Show heatherv1211's posts

    Re: Going off pill = headaches?

    Thanks Kar and Be2be!  They seem to have slowed... down to one a day that doesn't last *too* long.   :)
     
  7. You have chosen to ignore posts from kisunya. Show kisunya's posts

    Re: Going off pill = headaches?

    I had the same issue. It was worse than that, the pill effectively ruined my health and I will never use it as a contraceptive again. Once you're off the pill though everything should get back to normal within a month or two. For me it was a little longer just because it was more than headaches (stomach aches, irregular heartbeat, intense migraines...)

    This may sound weird, but I recommend using food as 'medicine' to get your body back to normal. Simple, just eat lots and lots of veggies, especially green veggies. Preferrably fresh, not cooked. You can try to make green smoothies in a blender, even mixing fruits with vegetables for some unique tastes. It made me feel A LOT better, that is why I am sharing that!
     
  8. You have chosen to ignore posts from CT-DC. Show CT-DC's posts

    Re: Going off pill = headaches?

    This is so interesting - I went OFF the pill to get rid of my headaches.  And it worked, like a charm.  I have now been headache free for several months! 

    Freedom!
     
  9. You have chosen to ignore posts from IPWBride. Show IPWBride's posts

    Re: Going off pill = headaches?

    In Response to Re: Going off pill = headaches?:
    [QUOTE]This is so interesting - I went OFF the pill to get rid of my headaches.  And it worked, like a charm.  I have now been headache free for several months!  Freedom!
    Posted by CT-DC[/QUOTE]

    Me too.  I got the worst migraines during AF when I was on the Pill.  Been off for almost 4 months, and haven't had one since.  That being said... I've stopped drinking caffeine and definitely feel the affects with some minor headaches.  Oh the glory of TTC! Laughing

     
  10. You have chosen to ignore posts from lizinboston. Show lizinboston's posts

    Re: Going off pill = headaches?

    I'm not TTCing, or even married yet (getting married fall 10') BUT...I am in the process of switching pills, starting a the new one on my next cycle, and have been off of it for only a month, and have had a bad headache every other day! Oh to be a woman!LaughingFrown
     
  11. You have chosen to ignore posts from framerican51008. Show framerican51008's posts

    Re: Going off pill = headaches?

    A friend of mine recently told me she can't take the pill because it gives her migraines.  So instead she has to put up with awful cramps that sometimes cause her to throw up from the pain.  What a catch 22!!  Made me very grateful for my own feminine issues.
     
  12. You have chosen to ignore posts from kargiver. Show kargiver's posts

    Re: Going off pill = headaches?

    In Response to Re: Going off pill = headaches?:
    [QUOTE]A friend of mine recently told me she can't take the pill because it gives her migraines.  So instead she has to put up with awful cramps that sometimes cause her to throw up from the pain.  What a catch 22!!  Made me very grateful for my own feminine issues.
    Posted by framerican51008[/QUOTE]

    Pills vary widely in what kind and how much hormone they have.  Did she try one and give up?  I can't believe that all of them would give her migraines; they are all different.
     
  13. You have chosen to ignore posts from heatherv1211. Show heatherv1211's posts

    Re: Going off pill = headaches?

    This pill/no pill headache stuff is very interesting.  Luckily, mine have subsided.  But I haven't had AF yet, and am VERY afraid of what the cramps will be like!!

     
  14. You have chosen to ignore posts from framerican51008. Show framerican51008's posts

    Re: Going off pill = headaches?

    In Response to Re: Going off pill = headaches?:
    [QUOTE]In Response to Re: Going off pill = headaches? : Pills vary widely in what kind and how much hormone they have.  Did she try one and give up?  I can't believe that all of them would give her migraines; they are all different.
    Posted by kargiver[/QUOTE]

    I asked her about it, but forget exactly what she said.  Something like she could take the ones that don't use estrogen, but those ones don't have an affect on cramps anyway; they only keep eggs from implanting in the uterus. 
    I agree that it seems like there would be a way of getting around it, but wasn't about to harp on it as she was telling me about how awful she felt, you know?  She has had a lot of issues, so I'm sure her doctors would have explored the options.
     
Sections
Shortcuts

Share